×

zbMATH — the first resource for mathematics

The Aw-Rascle vehicular traffic flow model with phase transitions. (English) Zbl 1134.35379
Summary: We introduce a new model of vehicular traffic flow with phase transitions. The model is obtained by coupling together the classical Lighthill-Whitham-Richards equation with the \(2\times 2\) system proposed by Aw and Rascle. This allows us both to correct some drawbacks of the original \(2\times 2\) system, and to obtain results that fit experimental data well. We describe the solutions of the Riemann problem, and we compare the results with those obtained using other models.

MSC:
35L65 Hyperbolic conservation laws
90B20 Traffic problems in operations research
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Helbing, D., Traffic and related self-driven many-particle systems, Rev. modern phys., 73, 1067-1141, (2001)
[2] Bellomo, N.; Coscia, V.; Delitala, M., On the mathematical theory of vehicular traffic flow I — fluid dynamic and kinetic modelling, Math. models methods appl. sci., 12, 1801-1844, (2002) · Zbl 1041.76061
[3] Klar, A.; Kũhne, R.D.; Wegener, R., Mathematical models for vehicular traffic, Surveys math. ind., 6, 215-239, (1996) · Zbl 0859.90070
[4] Lighthill, M.J.; Whitham, G.B., On kinematic waves II. A theory of traffic flow on long crowded roads, Proc. roy. soc. London ser. A, 229, 317-345, (1955) · Zbl 0064.20906
[5] Richards, P.I., Shock waves on the highway, Oper. res., 4, 42-51, (1956)
[6] Kerner, B.S., Phase transitions in traffic flow, (), 253-283 · Zbl 0996.90026
[7] Kerner, B., The physics of traffic, (2004), Springer-Verlag
[8] Colombo, R.M.; Maternini, G., A new simulation model for the management of unstable traffic flow, ()
[9] Payne, H.J., Models of freeway traffic and control, Simulation council proc. 28, Math. models publ. sys., 51-61, (1971)
[10] Whitham, G.B., Linear and nonlinear waves, (1999), John Wiley and Sons New York · Zbl 0373.76001
[11] Daganzo, C.F., Requiem for high-order fluid approximations of traffic flow, Trans. res., 29B, 4, 277-287, (1995)
[12] Colombo, R.M., Hyperbolic phase transitions in traffic flow, SIAM J. appl. math., 63, 2, 708-721, (2002) · Zbl 1037.35043
[13] Aw, A.; Rascle, M., Resurrection of “second order” models of traffic flow, SIAM J. appl. math., 60, 916-938, (2000) · Zbl 0957.35086
[14] Aw, A.; Klar, A.; Materne, T.; Rascle, M., Derivation of continuum traffic flow models from microscopic follow-the-leader models, SIAM J. appl. math., 63, 259-278, (2002) · Zbl 1023.35063
[15] P. Bagnerini, R.M. Colombo, A. Corli, On the role of source terms in continuum traffic flow models, 2004 (preprint) · Zbl 1145.35426
[16] Daganzo, C.F.; Cassidy, M.J.; Bertini, R.L., Possible explanations of phase transitions in highway traffic, Trans. res. A, 33, 5, 365-379, (1999)
[17] Temple, B., Systems of conservation laws with coinciding shock and rarefaction curves, Contemp. math., 17, 143-151, (1983) · Zbl 0538.35050
[18] R.M. Colombo, P. Goatin, F.S. Priuli, Global well posedness of a traffic flow model with phase transitions, Technical report 05, Laboratoire d’Analyse Nonlinéaire Appliquée et Modélisation, Université du Sud Toulon - Var, 2005
[19] Herty, M.; Klar, A., Simplified dynamics and optimization of large scale traffic networks, Math. models methods appl. sci., 14, 579-601, (2004) · Zbl 1077.90012
[20] J. Goodman, Initial boundary value problems for hyperbolic systems of conservation laws, Ph.D. Thesis, California University, 1982
[21] Amadori, D.; Colombo, R.M., Continuous dependence for 2×2 conservation laws with boundary, J. differential equations, 138, 2, 229-266, (1997) · Zbl 0884.35091
[22] F. Berthelin, P. Degond, M. Delitala, M. Rascle, A model for the formation and evolution of traffic jams, Arch. Ration. Mech. Anal. (in press) · Zbl 1153.90003
[23] R.M. Colombo, P. Goatin, Traffic flow models with phase transitions, 2005 (preprint) · Zbl 1134.90012
[24] P. Goatin, Modeling a bottleneck by the Aw-Rascle model with phase transitions, 2005 (preprint) · Zbl 1134.35379
[25] Bressan, A., Hyperbolic systems of conservation laws, (2000), Oxford University Press · Zbl 0987.35105
[26] Colombo, R.M.; Corli, A., J. hyperbolic differential equations, 1, 4, 725-745, (2004) · Zbl 1066.35055
[27] Amadori, D.; Colombo, R.M., Viscosity solutions and standard Riemann semigroup for conservation laws with boundary, Rend. sem. mat. univ. Padova, 99, 219-245, (1998) · Zbl 0910.35078
[28] Colombo, R.M.; Rosini, M.D., Well posedness of balance laws with boundary, J. math. anal. appl., 311, 2, 683-702, (2005) · Zbl 1079.35061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.